Alert archive / California / Flash Flood Watches in 2016
Flash Flood Watch 4, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood watch at Mar 5, 2016, 7:28 AM PST for 11 counties in California. It took effect at Mar 5, 2016, 2:00 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2016, 7:28 AM PST (15:28 UTC)
- In effect from
- Mar 5, 2016, 2:00 PM PST
- Expired
- Mar 5, 2016, 10:00 PM PST
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
- Flood severity
- None
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 3.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
784 WGUS66 KMTR 051528 FFAMTR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO CA 728 AM PST SAT MAR 5 2016 ...HEAVY RAIN EXPECTED LATER TODAY THAT COULD LEAD TO FLASH FLOODING... CAZ006-505>513-516>518-528>530-060600- /O.NEW.KMTR.FF.A.0004.160305T2200Z-160306T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 728 AM PST SAT MAR 5 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM PST THIS AFTERNOON THROUGH THIS EVENING FOR ALL PORTIONS OF THE SAN FRANCISCO AND MONTEREY BAY REGION... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A * FLASH FLOOD WATCH FOR ALL PORTIONS OF THE SAN FRANCISCO AND MONTEREY BAY REGION * FROM 2 PM PST THIS AFTERNOON TO 2 PM THIS EVENING * HEAVY RAINFALL HAS THE POTENTIAL TO CAUSE FLASH FLOODING THIS AFTERNOON AND EVENING ESPECIALLY FOR LOCATIONS NEAR SMALL CREEKS AND STREAMS. * DEBRIS FLOWS MAY OCCUR IN LOCATIONS THAT HAVE HEAVY RAIN. HIGHWAY 1 IN THE BIG SUR REGION WILL LIKELY EXPERIENCE DEBRIS FLOWS. PONDING ON ROADWAYS CAN LEAD TO VERY DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND DON'T DROWN IF YOU ENCOUNTER A FLOODED INTERSECTION OR ROADWAY. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
825 WGUS66 KMTR 051547 AAA FFAMTR FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE SAN FRANCISCO CA 747 AM PST SAT MAR 5 2016 ...HEAVY RAIN EXPECTED LATER TODAY THAT COULD LEAD TO FLASH FLOODING... CAZ006-505>513-516>518-528>530-060600- /O.CON.KMTR.FF.A.0004.160305T2200Z-160306T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 747 AM PST SAT MAR 5 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM PST THIS AFTERNOON THROUGH THIS EVENING FOR ALL PORTIONS OF THE SAN FRANCISCO AND MONTEREY BAY REGION... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A * FLASH FLOOD WATCH FOR ALL PORTIONS OF THE SAN FRANCISCO AND MONTEREY BAY REGION * FROM 2 PM PST THIS AFTERNOON TO 10 PM THIS EVENING * HEAVY RAINFALL HAS THE POTENTIAL TO CAUSE FLASH FLOODING THIS AFTERNOON AND EVENING ESPECIALLY FOR LOCATIONS NEAR SMALL CREEKS AND STREAMS. * DEBRIS FLOWS MAY OCCUR IN LOCATIONS THAT HAVE HEAVY RAIN. HIGHWAY 1 IN THE BIG SUR REGION WILL LIKELY EXPERIENCE DEBRIS FLOWS. PONDING ON ROADWAYS CAN LEAD TO VERY DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND DON'T DROWN IF YOU ENCOUNTER A FLOODED INTERSECTION OR ROADWAY. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
744 WGUS66 KMTR 060614 FFAMTR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1014 PM PST SAT MAR 5 2016 ...FLOODING POSSIBLE THROUGH LATE SATURDAY NIGHT... .A STRONG COLD FRONT WAS MOVING THROUGH THE SAN FRANCISCO AND MONTEREY BAY AREAS LATE SATURDAY EVENING. VERY HEAVY RAIN HAS BEEN OBSERVED WITH THIS COLD FRONT. ALTHOUGH RAIN RATES SHOULD DECREASE BY MIDNIGHT OR SHORTLY THEREAFTER...FLASH FLOODING WILL CONTINUE TO BE A POSSIBILITY FOR THE NEXT SEVERAL HOURS. CAZ506>513-516>518-528>530-061200- /O.EXP.KMTR.FF.A.0004.000000T0000Z-160306T0600Z/ /O.NEW.KMTR.FF.A.0005.160306T0614Z-160306T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1014 PM PST SAT MAR 5 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CALIFORNIA...INCLUDING ALL PORTIONS OF THE SAN FRANCISCO BAY AREA EXCEPT COASTAL NORTH BAY AND THE CITY OF SAN FRANCISCO. AND...ALL PORTIONS OF THE MONTEREY BAY AREA. * UNTIL 4 AM PST SUNDAY * HEAVY RAINFALL HAS THE POTENTIAL TO CAUSE FLASH FLOODING FOR THE REMAINDER OF SATURDAY EVENING AND INTO THE EARLY MORNING HOURS OF SUNDAY. * SEVERAL SMALLER RIVERS AND STREAMS HAVE SHOWN SIGNIFICANT RISES ON SATURDAY EVENING DUE TO HEAVY RAIN. SOME OF THESE SMALLER RIVERS AND STREAMS MAY FLOOD. DEBRIS FLOWS MAY OCCUR IN LOCATIONS OF STEEP TERRAIN. HIGHWAY 1 IN THE BIG SUR REGION WILL LIKELY EXPERIENCE DEBRIS FLOWS. PONDING ON ROADWAYS CAN LEAD TO VERY DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND DON'T DROWN IF YOU ENCOUNTER A FLOODED INTERSECTION OR ROADWAY. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAZ006-505-060715- /O.EXP.KMTR.FF.A.0004.000000T0000Z-160306T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 1014 PM PST SAT MAR 5 2016 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR SAN FRANCISCO AND THE COASTAL NORTH BAY HAS EXPIRED. HEAVY RAIN HAS MOVED TO THE EAST OF THESE AREAS. BRIEF HEAVY DOWNPOURS ARE STILL POSSIBLE OVERNIGHT AS SHOWERS AND ISOLATED THUNDERSTORMS MOVE THROUGH THE AREA. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Mar 5, 5:44 AM PST, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 5, 5:44 AM PST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
544 AM PST SAT MAR 5 2016
...HEAVY RAIN LATER THIS AFTERNOON AND EVENING...
...MODERATE RAIN EVENT SUNDAY NIGHT WITH NEXT FRONT...
.SYNOPSIS...PERIODS OF RAIN...MAINLY LIGHT THIS MORNING. RAIN WILL
THEN INCREASE AND BECOME MODERATE TO HEAVY AFTER 2 PM AS A STRONG
COLD FRONT APPROACHES THE BAY AREA. PERIODS OF HEAVY RAIN THIS
EVENING WITH GUSTY SOUTHERLY WINDS. WIND AND RAIN WILL RAPIDLY
WIND DOWN BEFORE MIDNIGHT. SHOWERS AND ISOLATED THUNDERSTORMS
SUNDAY IN POST FRONTAL ENVIRONMENT. NEXT FRONT ARRIVES SUNDAY
NIGHT WITH ANOTHER ROUND OF MODERATE RAINS. SHOWERS LINGER MONDAY
THEN DRY THROUGH MIDWEEK. CHANCE OF NORTH BAY RAIN BY WEDNESDAY
THEN ALL OF THE BAY AREA AND CENTRAL COAST BY THURSDAY AND FRIDAY.
&&
.DISCUSSION...AS OF 4:04 AM PST SATURDAY...ISSUED A PNS AT 3 AM
WITH LATEST 24 HOUR RAINFALL TOTALS. RADAR SHOWS OVERNIGHT STEADY
RAINFALL MOVING EASTWARD BUT MORE RETURNS STARTING TO DEVELOP WELL
OFFSHORE. WERE STILL IN THE WARM ADVECTION ENVIRONMENT WITH MAINLY
LIGHT AND PERIODIC RAINFALL THROUGH LUNCH TIME TODAY. IR SATELLITE
OVER THE LAST 6 HOURS OR SO IS SHOWING A BAROCLINIC LEAF CLOUD
BLOWING UP OUT NEAR 130W/36N...EVIDENCE OF STRONG INCOMING JET
STREAK AND STRENGTHENING SURFACE COLD FRONTAL BOUNDARY. THIS IS
THE FEATURE THE MODELS HAVE BEEN HONING IN ON NOW FOR NEARLY THE
LAST WEEK. FEATURE WILL QUICKLY APPROACH THE COAST TODAY AND
EXPECT MODERATE RAINS TO START IN EARNEST AROUND 2 PM OR SO OVER
MUCH OF THE GREATER BAY AREA. LOCAL HILLS SUCH AS BIG SUR AND
SANTA CRUZ MOUNTAINS WILL SEE PERIODS OF RAIN THROUGH MOST OF THE
DAY.
ANYWAY THE HIGHLY ANTICIPATED FRONTAL PASSAGE SHOULD BE OBVIOUS
FROM ROUGHLY 3 PM TO 8 PM LOCAL TIME WHEN VERY STRONG WINDS AND
HEAVY RAIN OCCUR OVER A SEVERAL HOUR WINDOW OF TIME. DO EXPECT
SOME PREFRONTAL SOUTHERLY WIND GUSTS TO SHOW UP AS EARLY AS LUNCH
TIME AND CURRENT TIMING OF WIND ADVISORY TO START THEN STILL LOOKS
GOOD. SANTA CRUZ MOUNTAINS OFTEN SEE WIND DAMAGE AND LINES DOWN IN
THESE TYPE OF PATTERNS AS SYNOPTIC FLOW AND STRONG SOUTHEAST WINDS
FLOWING OUT OF SALINAS VALLEY FOCUS UP THERE. ANYWAY THE HRRR AND
RAP SHORT TERM MESOSCALE MODELS ARE IN AGREEMENT THAT THE HEAVIEST
RAINS FALL FROM ROUGHLY 4 TO 8 PM THIS EVENING (EARLIEST IN THE
NORTH BAY AND LATEST IN MONTEREY BAY REGION). STORM TOTALS FROM
NOW THROUGH ABOUT 10 PM TONIGHT SHOULD BRING 1-2 INCHES TO THE
LOWER ELEVATIONS WITH 2-5 INCHES FOR THE NORTH BAY/SANTA CRUZ AND
SANTA LUCIA HILLS. (USUAL DRY SPOTS IN THE SALINAS AND EAST BAY
VALLEYS WILL BE UNDER AN INCH). THIS STORM WILL CAUSE ISSUES
TONIGHT THROUGHOUT THE BAY AREA WITH TRAFFIC...LOCALIZED FLOODING
DUE TO THE HEAVY RAIN RATES OVER A SHORT WINDOW OF TIME AND
ASSOCIATED WIND DAMAGE ISSUES.
A DISTINCT LULL IN THE ACTION WILL OCCUR AFTER MIDNIGHT BEHIND THE
FRONT WITH ONLY SOME LINGERING SHOWERS AND MUCH LIGHTER SW WINDS.
SHOWER AND POST FRONTAL T-STORMS POSSIBLE ON SUNDAY BUT PARTLY
CLOUDY SKIES WILL PREVAIL FOR MANY AREAS SOUTH OF SAN FRANCISCO ON
SUNDAY. NEXT SYSTEM APPROACHING WILL BRING GENTLE WARM ADVECTION
RAINS TO THE NORTH BAY BY SUNDAY AFTERNOON.
THEN ON SUNDAY NIGHT POTENT SHORTWAVE WITH MUCH COLDER AIR ALOFT
WILL PASS FROM NW TO SE ACROSS THE DISTRICT. ANOTHER ROUND OF SOME
HEAVY RAIN SHOWERS WITH POSSIBLE T-STORMS WILL OCCUR. RAIN TOTALS
WILL BE LESS WITH THIS SYSTEM BUT SOME LOCALIZED HEAVY RAINFALL
SHOULD BE EXPECTED. LOOKS LIKE THE BULK OF THE HEAVY RAIN IS DONE
BY 12Z MONDAY WITH ONLY SOME LINGERING RAINS SHOWERS BY 15Z MONDAY
FOR THE MORNING COMMUTE. HOWEVER EVEN A WET START TO THE COMMUTE
IS OFTEN ENOUGH TO THROW THINGS INTO DISARRAY TO START OUT THE
WORK WEEK. SIMILAR TO SUNDAY...SHOWERS CHANCES WILL LINGER MONDAY
BUT BE ON THE DECREASE THROUGH THE DAY.
LOOKS DRY MONDAY NIGHT AND TUESDAY. LATEST ECMWF HAS TRENDED
WETTER BY WEDS FOR THE NORTH BAY WITH SOME WARM FRONTAL LIGHT RAIN
CHANCES. MORE ORGANIZED COLD FRONT THEN ARRIVES LATER THURSDAY
INTO FRIDAY. WILL HONE IN ON THOSE DETAILS AFTER WE GET THROUGH
THE WEEKEND SYSTEMS BUT THE STORMS LATER NEXT WEEK LOOK MODERATE
IN STRENGTH/INTENSITY.
&&
.AVIATION...AS OF 5:44 AM PST SATURDAY...A STRONG COLD FRONT WILL
SWEEP EAST OVER THE AREA THIS EVENING. THIS FRONTAL PASSAGE HAS
THE POTENTIAL TO BE THE STRONGEST WE'VE SEEN THIS WINTER SEASON.
DETERIORATING WX CONDITIONS TODAY WITH MODERATE-HEAVY RAIN AND
HEAVY S-SE WIND COMBINED UP TO THE FRONTAL PASSAGE THIS EVENING.
WORTH NOTING PRE-FRONTAL S-SE WINDS OFTEN CAUSES A RAIN SHADOW FOR
PLACES LIKE THE SOUTH BAY AND THE MONTEREY PENINSULA THUS THE RAIN
MAY AT TIMES BECOME MORE PERIODIC TODAY IN PLACES THAT ARE IN THE
LEE OF HIGHER TERRAIN. SHOWERY COLDER MORE UNSTABLE AIR ARRIVES
LATE TONIGHT AND SUNDAY.
VICINITY OF KSFO...AIRPORT WEATHER WARNING ISSUED FOR STRONG AND
GUSTY S-SE WINDS. MVFR CIGS. RAIN.
SFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...MVFR CIGS. STRONG AND GUSTY SOUTHERLY
WINDS DEVELOPING TODAY. RAIN.
&&
.BEACHES...AS OF 5:30 AM PST SATURDAY...A HIGH SURF ADVISORY
BEGINS 10 PM TONIGHT AND LASTS INTO TUESDAY MORNING. WESTERLY
SWELL WILL BE PEAKING CLOSE TO 20 FEET WITH 14 SECOND SWELL
PERIODS FROM LATE SUNDAY NIGHT TO MONDAY NIGHT. IF FUTURE WAVE
MODEL FORECASTS TREND STEADY OR HIGHER WITH THE PEAK OF THIS SWELL
TRAIN THEN THE ADVISORY MAY NEED TO BE UPGRADED TO A HIGH SURF
WARNING AT A LATER POINT IN TIME. PLEASE STAY TUNED.
&&
.MARINE...AS OF 3:43 AM PST SATURDAY...SOUTHERLY WINDS WILL BECOME
STRONG AND GUSTY TODAY AS A COLD FRONT OVER THE EASTERN PACIFIC
ADVANCES EAST OVER THE AREA THIS EVENING. GALE FORCE WINDS ARE
EXPECTED OVER THE WATERS THIS AFTERNOON AND TONIGHT. COLD UNSTABLE
AIR WILL SETTLE OVER THE AREA BRINGING A SLIGHT CHANCE OF
THUNDERSTORMS ON SUNDAY. ANOTHER VIGOROUS FRONTAL SYSTEM WILL
ADVANCE OVER THE AREA SUNDAY NIGHT AND EARLY MONDAY MORNING. A
LARGE WESTERLY SWELL WILL ARRIVE TONIGHT AND PERSIST THROUGH EARLY
TUESDAY MORNING.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...WIND ADVISORY...SF BAY AREA FROM NOON TO 11 PM SAT
WIND ADVISORY...MRY BAY AREA FROM 1 PM SAT TO 1 AM SUNDAY
SCA...MRY BAY FROM 10 AM
SCA...PIGEON PT TO PT PINOS 0-10 NM FROM 10 AM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM FROM 10 AM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM FROM 10 AM
GLW...MRY BAY FROM 4 PM
GLW...PIGEON PT TO PT PINOS 0-10 NM FROM 4 PM
GLW...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM FROM 4 PM
GLW...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM FROM 4 PM
SCA...PT ARENA TO PT REYES 0-10 NM UNTIL 10 AM
SCA...PT REYES TO PIGEON PT 0-10 NM UNTIL 10 AM
SCA...PT ARENA TO PIGEON PT 10-60 NM UNTIL 10 AM
GLW...PT ARENA TO PT REYES 0-10 NM FROM 10 AM
GLW...PT REYES TO PIGEON PT 0-10 NM FROM 10 AM
GLW...PT ARENA TO PIGEON PT 10-60 NM FROM 10 AM
SCA...ROUGH BAR ADVISORY FOR SF BAR
SCA...SF BAY UNTIL NOON
GLW...SF BAY FROM NOON
&&
PUBLIC FORECAST: R_WALBRUN
AVIATION/MARINE: CANEPA
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREAHazardous weather outlook, Mar 4, 1:11 PM PST, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 111 PM PST FRI MAR 4 2016 CAZ006-505>513-516>518-528>530-051400- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 111 PM PST FRI MAR 4 2016 ...HEAVY RAIN WITH GUSTY WINDS FORECAST FOR SATURDAY... ...MORE RAIN EXPECTED NEXT WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND MONTEREY BAY REGION. .DAY ONE...THIS AFTERNOON AND TONIGHT SOME LIGHT RAIN TODAY IS EXPECTED TO GRADUALLY INCREASE IN COVERAGE LATER THIS AFTERNOON AND EVENING. HOWEVER RAINFALL TODAY IS FORECAST TO BE LIGHT WITH MINIMAL IMPACTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF SYSTEMS WILL MOVE THROUGH OUR REGION. RIGHT NOW THE MAIN AREAS OF CONCERN ARE: * WINDS: A WIND ADVISORY IS IN EFFECT FOR ALL LOCATIONS SATURDAY AFTERNOON AND EVENING. WINDS WILL PICK UP THROUGH THE DAY ON SATURDAY AS A STRONG COLD FRONT MOVES TO THE SAN FRANCISCO AND MONTEREY BAY REGION. MANY LOCATIONS COULD SEE GUSTS TO NEAR 40 MPH WITH SOME HIGHER ELEVATION SPOTS EXCEEDING 50 MPH. * RAIN: MULTIPLE ROUNDS OF RAIN ARE FORECAST WITH THE GREATEST AMOUNTS EXPECTED FOR SATURDAY TO SATURDAY NIGHT ALONG WITH SUNDAY EVENING INTO MONDAY MORNING. MINOR URBAN AND SMALL STREAM FLOODING WILL BE LIKELY. IN ADDITION, THE HEAVY RAIN COULD LEAD TO LOCAL DEBRIS FLOWS WHICH MAY CLOSE SOME ROADS. OF PARTICULAR CONCERN IS HIGHWAY 1 ALONG THE BIG SUR COAST FOR BOTH SYSTEMS. ADDITION RAINFALL IS EXPECTED TO OCCUR THROUGHOUT NEXT WEEK WITH THE GREATEST AMOUNTS SLATED FOR THE SECOND HALF OF THE WEEK.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:34 AM PST | High Surf Advisory | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 3 days |
| Mar 5, 2:48 PM PST | Small Craft Advisory | MTR | 3 days |
Nearby
Flash Flood Watches in California, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.